Alert archive / Nebraska / Fire Weather Watches in 2021

Fire Weather Watch 5, NWS North Platte, NE

April 25, 202122 counties in Nebraska

NWS North Platte, NE issued this fire weather watch at Apr 25, 2021, 1:39 AM MDT for 22 counties in Nebraska. It took effect at Apr 26, 2021, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 25, 2021, 1:39 AM MDT (07:39 UTC)
In effect from
Apr 26, 2021, 11:00 AM MDT
Expired
Apr 26, 2021, 2:26 AM MDT
In force
Issued by
NWS North Platte, NE
All 22 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WWUS83 KLBF 250739
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
239 AM CDT Sun Apr 25 2021

...CRITICAL FIRE WEATHER CONDITIONS MONDAY...

Temperatures in the 70s and 80s and very dry air will result in 
low humidity Monday afternoon. The low humidity and west and 
southwest winds gusting to 30 mph will lead to critical fire 
weather conditions across parts of western and north central
Nebraska.

NEZ210-219-252145-
/O.UPG.KLBF.FW.A.0004.210426T1700Z-210427T0200Z/
/O.NEW.KLBF.FW.W.0008.210426T1700Z-210427T0200Z/
Frenchman Basin-Loess Plains-
239 AM CDT Sun Apr 25 2021 /139 AM MDT Sun Apr 25 2021/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE 
FRENCHMAN BASIN AND LOESS PLAINS...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday.
The Fire Weather Watch is no longer in effect.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires which do develop have a high probability 
  to spread rapidly and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208-209-252145-
/O.NEW.KLBF.FW.A.0005.210426T1700Z-210427T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
239 AM CDT Sun Apr 25 2021 /139 AM MDT Sun Apr 25 2021/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NIOBRARA
VALLEY...EASTERN PANHANDLE...LOUP RIVERS BASIN AND THE SANDHILLS...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from Monday afternoon through Monday evening.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 
  Loup Rivers Basin.

* Winds...West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires which do develop may spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
2 follow-up statements
766 
WWUS83 KLBF 252054
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
354 PM CDT Sun Apr 25 2021

...CRITICAL FIRE WEATHER CONDITIONS TOMORROW...

Temperatures in the 70s to upper 80s and very dry air will result
in low humidity values tomorrow afternoon. The low humidity and 
west and southwest winds gusting to 25 mph will lead to critical 
fire weather conditions across parts of western and north central 
Nebraska.

NEZ210-219-261100-
/O.CON.KLBF.FW.W.0008.210426T1700Z-210427T0200Z/
Frenchman Basin-Loess Plains-
354 PM CDT Sun Apr 25 2021 /254 PM MDT Sun Apr 25 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR THE FRENCHMAN BASIN AND LOESS PLAINS...

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Southwest 10 to 15 mph with gusts up to 25 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires which do develop have a high probability 
  to spread rapidly and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208-209-261100-
/O.CON.KLBF.FW.A.0005.210426T1700Z-210427T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
354 PM CDT Sun Apr 25 2021 /254 PM MDT Sun Apr 25 2021/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NIOBRARA VALLEY...EASTERN PANHANDLE...LOUP RIVERS BASIN AND THE
SANDHILLS...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 
  Loup Rivers Basin.

* Winds...West 5 to 15 mph with gusts up to 25 mph.

* Relative Humidity...As low as 10 to 20 percent is possible.

* Impacts...Any fires which do develop may spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF

Brown/Sinclair
341 
WWUS83 KLBF 260826
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
326 AM CDT Mon Apr 26 2021

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

Temperatures in the 70s to upper 80s and very dry air will result
in low humidity values this afternoon. The low humidity and west 
and southwest winds gusting to 25 mph will lead to critical fire 
weather conditions across zone 204 in the western Sandhills and
zones 210 and 219 in southwest Nebraska. 

NEZ206-208-209-260930-
/O.CAN.KLBF.FW.A.0005.210426T1700Z-210427T0200Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
326 AM CDT Mon Apr 26 2021

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE NIOBRARA VALLEY...EASTERN PANHANDLE...LOUP
RIVERS BASIN AND THE SANDHILLS...

The National Weather Service in North Platte has cancelled the
Fire Weather Watch.

While low humidity below 15 percent in some areas will occur this
afternoon, winds will be light southwest with any wind gusts 
expected to be 15 mph or less. Therefore, the Fire Weather Watch 
has been cancelled for zones 206, 208, and 209. Zone 206 has been 
upgraded to a Red Flag Warning. 

$$

NEZ204-262230-
/O.UPG.KLBF.FW.A.0005.210426T1700Z-210427T0200Z/
/O.EXA.KLBF.FW.W.0008.210426T1700Z-210427T0200Z/
Eastern Panhandle/Crescent Lake NWR-
226 AM MDT Mon Apr 26 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN
PANHANDLE AND CRESCENT LAKE NWR...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from 11 AM this morning to 8 PM MDT this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...West to southwest 10 to 20 mph with gusts up to 25 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires which do develop may spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-219-262230-
/O.CON.KLBF.FW.W.0008.210426T1700Z-210427T0200Z/
Frenchman Basin-Loess Plains-
326 AM CDT Mon Apr 26 2021 /226 AM MDT Mon Apr 26 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN AND LOESS PLAINS...

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...West wind becoming south 10 to 15 mph with gusts up to 
  25 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires which do develop have a high probability 
  to spread rapidly and be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Apr 24, 10:22 PM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 24, 10:22 PM MDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1122 PM CDT Sat Apr 24 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 405 PM CDT Sat Apr 24 2021

A warm front will lift across northern NE into the Dakotas tonight
as a weak disturbance moves across a flattened upper ridge. This
will bring a 20 to 30 percent chance for rain showers to north
central NE.

On Sunday, a thermal ridge will build into the region with h85
temperatures climbing to 16-21C by late afternoon. Highs will
reach around 80 south to the mid and upper 70s north.

.LONG TERM...(Monday through Saturday)
Issued at 405 PM CDT Sat Apr 24 2021

The warmest day comes Monday as an upper trough builds across the
Great Basin and a cold front moves into northern WY and central
SD. Highs will reach into the 80s and will bring low humidity and
gusty southwest winds. A Fire Weather Watch is in effect Monday
afternoon and evening.

Monday night into Tuesday, a deep trough will move into the region.
This will bring high temperatures back into the 50s to low 60s.
Precipitation chances will return. The best chances will be Tuesday
into Tuesday night. Regarding medium range models, the ECMWF
remains slower with the advancement of the upper trough than the
GFS, which supports chances lingering into Wednesday. Added a
chance for thunderstorm activity across southwest NE Tuesday
afternoon and evening with this system. Upper ridging will build
in Thursday through Saturday with a warming trend. Highs by
Friday should range in the 70s, with 70s to low 80s Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1121 PM CDT Sat Apr 24 2021

Overnight scattered to broken high cloudiness is expected across
western and north central Nebraska. Some low level wind shear is
expected with southerly 40 KT winds expected 1500 FT AGL. The
threat for wind shear will continue through daybreak Sunday
morning. Skies will clear on Sunday with some scattered high
clouds during the day into Sunday evening.

&&

.FIRE WEATHER...
Issued at 405 PM CDT Sat Apr 24 2021

Elevated fire weather conditions are possible Sunday across most of
western and north central Nebraska. Lowest humidity values will be
in the upper teens in parts of southwest Nebraska and the Sandhills.
The strongest wind gusts will be out of the southwest up to 25 miles
per hour.

On Monday, critical fire weather conditions are possible mainly
south Interstate 80 due to humidity values between 10 and 15
percent. High temperatures will be in the 80s across most of
southwest and north central Nebraska. Southwesterly wind gusts up to
30 miles per hour are possible west of Highway 83.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday evening
for NEZ210-219.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Buttler
FIRE WEATHER...Roberg
Hazardous weather outlook, Apr 24, 2:59 PM MDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
359 PM CDT Sat Apr 24 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-252100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
359 PM CDT Sat Apr 24 2021 /259 PM MDT Sat Apr 24 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Elevated fire weather conditions are possible Sunday across most
of western and north central Nebraska, with humidity between 15
and 25 percent and wind gusts up to 25 mph.

Critical fire weather conditions are anticipated Monday mainly
south of Interstate 80 due to low relative humidity values, as low
as 10 percent and wind gusts up to 30 mph.

There is a slight chance of thunderstorms on Tuesday evening in
southwest Nebraska, ending before midnight. The risk for severe
weather remains low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:39 AM MDTRed Flag WarningLBFArthur, Chase, Cherry, Deuel, Frontier, Garden and 6 more40 hr

Nearby

Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.